Alabama, 2004

Cold in Alabama, August 15, 2004

August 15, 2004 · NWS BMX · 1 event in 1 county or zone

1 cold/wind chill, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 15, 2:49 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Aug 15, 2:49 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CDT SUN AUG 15 2004

.SHORT TERM...(TONIGHT - MONDAY NIGHT)

TEMPS ARE FALLING INTO THE 50S AGAIN TONIGHT...WITH RECORD LOWS
STILL POSSIBLE BY DAYBREAK.  SLOW WARMING TREND WILL CONTINUE TODAY
AND MONDAY.  INVERTED TROF FEATURE CONTINUES TO SHOW UP WELL IN ETA
PROGS ACROSS EAST ALABAMA FOR MONDAY.  THIS COULD AFFECT CLOUD
COVER BUT DONT THINK THERE IS MUCH CHANCE FOR PRECIP AND WILL LEAVE
OUT POPS.

&&

.LONG TERM...(TUESDAY - SATURDAY)

BY TUESDAY EVERYONE SHOULD BE CLOSE TO NORMAL VALUES.  DECENT RETURN
FLOW SETS UP BY MIDWEEK AND WILL GO WITH LOW END CHANCE POPS THUR
THROUGH SAT.  GFS CONTINUES TO SHOW A STORM SYSTEM DEVELOPING TO
OUR WEST BY WEEKEND.

TROPICS:  EARL IS FCST TO BE IN THE SOUTHEASTERN GULF SOMETIME
THURSDAY.

&&

.PRELIMINARY NUMBERS...

GADSDEN    59 87 62 88 65 / 00 00 00 00
ANNISTON   59 87 63 88 66 / 00 00 00 00
BIRMINGHAM 62 87 65 89 68 / 00 00 00 00
TUSCALOOSA 62 88 64 90 67 / 00 00 00 00
CALERA     62 88 65 89 68 / 00 00 00 00
AUBURN     62 89 65 89 68 / 00 00 00 00
MONTGOMERY 65 90 68 94 71 / 00 00 00 00
TROY       63 90 66 90 69 / 00 00 00 00
&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

88
Hazardous weather outlook, Aug 14, 12:11 PM CST, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 PM CDT SAT AUG 14 2004

ALZ011>015-017>050-142030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
111 PM CDT SAT AUG 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

NO HAZARDOUS WEATHER IS EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...NONE.
MONTGOMERY...NONE.

.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Montgomery

When
August 15, 4:00 AM CST
Where
Montgomery forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
32.220, -86.208 (the zone’s center; the record gives no point)

The morning low temperature measured at Dannelly Field was 59 degrees. This temperature established a new record low. The previous record was 62 degrees set back in 1964.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416569.